MAUDE Adverse Event Report: KARL STORZ SE & CO. KG RIGID OPTICAL HYSTEROSCOPE; HOPKINS TELESCOPE 30°, 4 MM, 30 CM

KARL STORZ SE & CO. KG RIGID OPTICAL HYSTEROSCOPE; HOPKINS TELESCOPE 30°, 4 MM, 30 CM
Model Number 26105BA
Medical Device Problem Codes Poor Quality Image (1408); Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had consented to hysteroscopy and tcrf.The scope had been checked before the procedure and the vision was clear even during hysteroscopy.After connecting to bipolar resectoscope the surgeon reported that the vision became foggy and blurry while in the cavity.We changed to another scope which was clear and the surgeon was happy with it.When he inserted it in the patient's uterine cavity the surgeon reported the second scope was also foggy and blurry.As both scopes were not clear the surgeon decided it was not safe to proceed and abandoned the procedure.
 
Additional Manufacturer Narrative
The item in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The corrected information is provided in section h4 to reflect the accurate manufacture date.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
During the investigation of the concerned scope it was found that the distal solder seam shows mechanical damage resulting in leakage.Exposure of the distal coverslip to cold spray showed that moisture condenses in the closed system (the system is leaking).Heavy abrasion/foreign matter is evident in the rod lens system, suggesting the possible use of ultrasound during reprocessing.The examination of the optics revealed that the customer's information about a sudden visual impairment can be confirmed.Due to the existing mechanical damage of the distal solder seam and the resulting leakage of the system, a rapid change of the ambient temperature (insert into the situs) leads to condensation of existing moisture in the rod lens system, which impairs the vision as described.The existing mechanical damage is due to external influences and not to a production defect.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
RIGID OPTICAL HYSTEROSCOPE
Common Device Name
HOPKINS TELESCOPE 30°, 4 MM, 30 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key17691479
Report Number9610617-2023-00231
Device Sequence Number6378645
Product Code FAJ
UDI-Device Identifier04048551093597
UDI-Public4048551093597
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26105BA
Device Catalogue Number26105BA
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Supplement Date Received by Manufacturer09/07/2023
11/13/2023
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date09/07/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown